Lancaster EPrints

Adaptive correction of deterministic models to produce probabilistic forecasts

Smith, Paul and Beven, Keith and Weerts, A. H. and Leedal, David (2012) Adaptive correction of deterministic models to produce probabilistic forecasts. Hydrology and Earth System Sciences and Discussions, 16 (8). pp. 2783-2799. ISSN 1027-5606

[img]
Preview
PDF - Draft Version
Available under License Creative Commons Attribution.

Download (853Kb) | Preview

    Abstract

    This paper considers the correction of deterministic forecasts given by a flood forecasting model. A stochastic correction based on the evolution of an adaptive, multiplicative, gain is presented. A number of models for the evolution of the gain are considered and the quality of the resulting probabilistic forecasts assessed. The techniques presented offers a computationally efficient method for providing probabilistic forecasts based on existing flood forecasting system output.

    Item Type: Article
    Journal or Publication Title: Hydrology and Earth System Sciences and Discussions
    Additional Information: © Author(s) 2012. This work is distributed under the Creative Commons Attribution 3.0 License.
    Subjects: G Geography. Anthropology. Recreation > GE Environmental Sciences
    Departments: Faculty of Science and Technology > Lancaster Environment Centre
    ID Code: 56758
    Deposited By: ep_importer_pure
    Deposited On: 08 Aug 2012 15:18
    Refereed?: Yes
    Published?: Published
    Last Modified: 09 Apr 2014 23:56
    Identification Number:
    URI: http://eprints.lancs.ac.uk/id/eprint/56758

    Actions (login required)

    View Item